Alert archive / Kansas / Special Weather Statements in 2018
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jul 30, 2018, 12:21 PM CDT for Montgomery County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2018, 12:21 PM CDT (17:21 UTC)
- Expired
- Jul 30, 2018, 12:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Wichita, KS
County Montgomery County, KS
The radar
The Tulsa radar (KINX), 122 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
707 WWUS83 KICT 301721 SPSICT Special Weather Statement National Weather Service Wichita KS 1221 PM CDT MON JUL 30 2018 KSZ099-100-301745- Montgomery KS-Labette KS- 1221 PM CDT MON JUL 30 2018 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northern Montgomery County in southeastern Kansas... Northwestern Labette County in southeastern Kansas... * Until 1245 PM CDT. * At 1220 PM CDT...National Weather Service Doppler radar was tracking a strong thunderstorm with locally heavy rainfall 6 miles north of Independence...moving east at 40 mph. Hail up to one half inch...and wind gusts up to 50 mph will be possible with this storm. * this strong thunderstorm will be near... Cherryvale around 1240 PM CDT. Mound Valley around 1245 PM CDT. Other locations impacted by this storm include Parsons Tri City Airport, Elk City Lake, Big Hill Lake, Sycamore, Dennis and Elk City State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may produce ponding of water on roadways. Listen for later statements or possible flood warnings...should the risk for minor low-land flooding become more imminent. && LAT...LON 3721 9587 3738 9589 3738 9541 3718 9541 TIME...MOT...LOC 1721Z 277DEG 35KT 3732 9575 $$ HAYES
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jul 30, 6:46 AM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Jul 30, 6:46 AM CDT, 5 hours 35 minutes before
Area Forecast Discussion National Weather Service Wichita KS 646 AM CDT Mon Jul 30 2018 .SHORT TERM...(Today through Tuesday night) Issued at 317 AM CDT Mon Jul 30 2018 Forecast highlights focus around thunderstorm chances today, and a return to seasonably warm temperatures mid week and beyond. Expansive thunderstorm complex currently propagating south/southeast across Oklahoma will continue to trek south early this morning, feeding into an unstable airmass across the southern High Plains. Meanwhile, expecting a gradual uptick in scattered hit-or-miss showers/thunderstorms from north to south across the forecast area by mid-late morning and persisting through about sunset, as an unseasonably strong upper trough approaches from the northwest. Modest daytime heating in concert with lingering low- level moisture and cooling temperatures aloft will support MLCAPE values of 1000- 1500 J/kg, and flow aloft is still unseasonably strong, so cannot rule out a few strong to marginally severe storms. Main threats will be marginally severe hail/wind. Additionally, the presence of some low-level CAPE in concert with background environmental cyclonic flow associated with the upper trough may support a few tiny funnel clouds, but the likelihood of these touching down are very small. Otherwise, unseasonably cool temperatures are expected today and Tuesday as Canadian high pressure settles south across Mid- America, with daytime highs in the upper 70s-mid 80s, and overnight lows in the 50s-60s. Normal highs/lows are low 90s/near 70. Relatively light north winds expected. .LONG TERM...(Wednesday through Sunday) Issued at 317 AM CDT Mon Jul 30 2018 Warming temperatures will be the primary forecast highlight Wednesday and beyond, as western CONUS upper ridge inches east. Low- level thickness values support daytime highs back in the 90s, with overnight lows in the upper 60s and 70s. Additionally, shortwaves topping the upper ridge across the northern CONUS and southern Canada will support breezy/windy south winds Friday through the weekend. Medium range consensus attempts to progress a cold front south into the Kansas region for the weekend, which would support increased storm chances. However, at this point the GFS is most bullish with this scenario, with the ECMWF and GEM models keeping the front north of the region. For now held onto slight chance pops Friday night through the weekend. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 639 AM CDT Mon Jul 30 2018 Main aviation concern will be scattered storms today. Water vapor imagery shows shortwave trough diving south across the central Plains. Scattered showers and storms developed a couple hours ago ahead of this feature, affecting areas generally along and west of I-135. Feel that we will see scattered activity through much of the day, with the best chance to see something more widespread over northeast portions of the forecast area, which would affect KSLN. These areas will be closer to the upper impulse as it pushes southeast. With pocket of cold mid and upper level temps passing over the area, showers and storms will quickly develop for any locations that see some sunshine today. With lack of instability, not expecting any widespread severe storms. Not out of the question we may see some pockets of MVFR cigs today as low level moisture remains high. IFR ceilings are currently affecting southeast KS with these lower cigs expected to last a few more hours this morning. Cu && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 80 61 84 62 / 40 20 0 0 Hutchinson 80 59 85 60 / 40 20 0 0 Newton 79 59 82 61 / 40 20 0 0 ElDorado 80 59 83 60 / 40 20 10 0 Winfield-KWLD 81 60 84 61 / 40 20 0 0 Russell 79 57 84 61 / 40 20 0 0 Great Bend 79 57 83 60 / 40 20 0 0 Salina 80 58 85 60 / 40 20 0 0 McPherson 80 58 85 60 / 40 20 0 0 Coffeyville 81 61 85 61 / 40 20 0 0 Chanute 80 60 83 60 / 40 20 10 0 Iola 80 59 83 60 / 40 20 10 0 Parsons-KPPF 81 60 84 60 / 40 20 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ADK LONG TERM...ADK AVIATION...RBL
Hazardous weather outlook, Jul 30, 4:14 AM CDT, 8 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 414 AM CDT Mon Jul 30 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-310915- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 414 AM CDT Mon Jul 30 2018 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Widely scattered hit-or-miss showers and thunderstorms are expected to impact the area today. The strongest activity will be capable of pea to dime size hail, 50 mph winds and brief heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday After dry weather this week, storm chances could increase once again by the weekend, as a cold front approaches from the north. Widespread severe weather appears unlikely at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Special weather statement, Jul 30, 10:28 AM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Wichita KS
1028 AM CDT MON JUL 30 2018
KSZ047>052-301600-
Ellsworth KS-Rice KS-McPherson KS-Marion KS-Barton KS-Saline KS-
1028 AM CDT MON JUL 30 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southern Ellsworth County in central Kansas...
Rice County in central Kansas...
Northern McPherson County in central Kansas...
Northwestern Marion County in central Kansas...
Southern Barton County in central Kansas...
Southern Saline County in central Kansas...
* Until 1100 AM CDT.
* At 1025 AM CDT...National Weather Service Doppler radar was
tracking strong thunderstorms with locally heavy rainfall along a
line extending from near Carlton to near Little River to near Great
Bend...and moving southeast at 25 mph.
Hail up to the size of one half inch will be possible with these
storms.
Rainfall rates up to 3 inches per hour will drastically reduce
visibilities while traveling.
* Locations impacted include...
Great Bend, Mcpherson, Lyons, Lindsborg, Hoisington, Ellinwood,
Claflin, Marquette, Little River, Chase, Holyrood, Assaria, Gypsum,
Bushton, Geneseo, Ramona, Albert, Alden, Lorraine and Windom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.
&&
LAT...LON 3848 9902 3863 9820 3879 9738 3860 9739
3861 9695 3831 9779 3817 9847 3827 9846
3827 9903
TIME...MOT...LOC 1526Z 313DEG 24KT 3865 9732 3844 9802 3833 9884
HAYESSpecial weather statement, Jul 30, 11:01 AM CDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service Wichita KS 1101 AM CDT MON JUL 30 2018 KSZ099-301630- Montgomery KS- 1101 AM CDT MON JUL 30 2018 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Montgomery County in southeastern Kansas... * Until 1130 AM CDT. * At 1058 AM CDT...National Weather Service Doppler radar was tracking a strong thunderstorm with locally heavy rainfall over Havana, or 7 miles north of Caney...moving east at 30 mph. Hail up to the size of one half inch will be possible with this storm. * Locations impacted include... Coffeyville, Independence, Caney, Dearing, Elk City, Tyro, Havana, Bolton, Sycamore, Elk City Lake, Independence Airport and Elk City State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may produce ponding of water on roadways. Listen for later statements or possible flood warnings...should the risk for minor low-land flooding become more imminent. && LAT...LON 3701 9596 3738 9596 3738 9567 3701 9567 TIME...MOT...LOC 1601Z 281DEG 26KT 3712 9594 HAYES
Special weather statement, Jul 30, 11:10 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Wichita KS
1110 AM CDT MON JUL 30 2018
KSZ050>053-067-068-301700-
Reno KS-Rice KS-McPherson KS-Harvey KS-Marion KS-Chase KS-
1110 AM CDT MON JUL 30 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northern Reno County in south central Kansas...
Rice County in central Kansas...
McPherson County in central Kansas...
Northwestern Harvey County in south central Kansas...
Marion County in central Kansas...
Northern Chase County in east central Kansas...
* Until noon CDT.
* At 1109 AM CDT...National Weather Service Doppler radar was
tracking strong thunderstorms with locally heavy rainfall along a
line extending from Burdick to near Mcpherson to 8 miles south of
Alden...and moving southeast at 20 mph.
Rainfall rates up to 3 inches per hour will drastically reduce
visibilities while traveling.
Pea sized hail will be possible with these storms.
* Locations impacted include...
Hutchinson, Mcpherson, Lyons, Hesston, Hillsboro, South Hutchinson,
Sterling, Marion, Moundridge, Inman, Buhler, Nickerson, Galva,
Canton, Little River, Goessel, Partridge, Sylvia, Lincolnville and
Ramona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.
&&
LAT...LON 3830 9847 3854 9782 3861 9697 3851 9694
3851 9636 3816 9742 3783 9847
TIME...MOT...LOC 1610Z 303DEG 16KT 3855 9684 3831 9769 3812 9834
HAYESSpecial weather statement, Jul 30, 11:40 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Wichita KS
1140 AM CDT MON JUL 30 2018
KSZ050>052-067>069-082-083-301730-
Reno KS-Butler KS-Rice KS-McPherson KS-Harvey KS-Marion KS-
Sedgwick KS-Kingman KS-
1140 AM CDT MON JUL 30 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Reno County in south central Kansas...
Northern Butler County in south central Kansas...
Southeastern Rice County in central Kansas...
Southern McPherson County in central Kansas...
Harvey County in south central Kansas...
Marion County in central Kansas...
Northern Sedgwick County in south central Kansas...
Northern Kingman County in south central Kansas...
* Until 1230 PM CDT.
* At 1137 AM CDT...National Weather Service Doppler radar was
tracking strong thunderstorms with locally heavy rainfall along a
line extending from near Florence to near Burrton to near Plevna...
and moving southeast at 30 mph.
Rainfall rates up to two and a half inches per hour will drastically
reduce visibilities while traveling.
Pea sized hail will be possible with these storms.
* Locations impacted include...
Hutchinson, Newton, Park City, Valley Center, Hesston, Maize,
Kingman, Hillsboro, South Hutchinson, Halstead, Marion, North
Newton, Moundridge, Sedgwick, Inman, Colwich, Buhler, Haven,
Peabody and Nickerson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
&&
LAT...LON 3812 9846 3847 9682 3808 9685 3808 9653
3802 9653 3778 9739 3754 9846
TIME...MOT...LOC 1638Z 330DEG 26KT 3823 9688 3806 9761 3791 9833
HAYESSpecial weather statement, Jul 30, 12:07 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Wichita KS
1207 PM CDT MON JUL 30 2018
KSZ067>069-082-083-301730-
Reno KS-Butler KS-Harvey KS-Sedgwick KS-Kingman KS-
1207 PM CDT MON JUL 30 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southern Reno County in south central Kansas...
Northwestern Butler County in south central Kansas...
Harvey County in south central Kansas...
Sedgwick County in south central Kansas...
Kingman County in south central Kansas...
* Until 1230 PM CDT.
* At 1204 PM CDT...National Weather Service Doppler radar was
tracking strong thunderstorms with locally heavy rainfall along a
line extending from Elbing to near Bentley to near Cunningham...and
moving south at 25 mph.
Hail up to one half inch...and wind gusts up to 50 mph will be
possible with these storms.
* Locations impacted include...
Wichita, Newton, Haysville, Park City, Valley Center, Bel Aire,
Goddard, Maize, Kingman, Cheney, Halstead, North Newton, Sedgwick,
Colwich, Haven, Burrton, Benton, Garden Plain, Mount Hope and
Whitewater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
&&
LAT...LON 3739 9845 3789 9846 3806 9756 3817 9718
3818 9716 3808 9717 3807 9685 3789 9693
3759 9736
TIME...MOT...LOC 1706Z 341DEG 22KT 3808 9715 3787 9749 3770 9842
HAYESSpecial weather statement, Jul 30, 12:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Wichita KS 1221 PM CDT MON JUL 30 2018 KSZ099-100-301745- Montgomery KS-Labette KS- 1221 PM CDT MON JUL 30 2018 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Northern Montgomery County in southeastern Kansas... Northwestern Labette County in southeastern Kansas... * Until 1245 PM CDT. * At 1220 PM CDT...National Weather Service Doppler radar was tracking a strong thunderstorm with locally heavy rainfall 6 miles north of Independence...moving east at 40 mph. Hail up to one half inch...and wind gusts up to 50 mph will be possible with this storm. * this strong thunderstorm will be near... Cherryvale around 1240 PM CDT. Mound Valley around 1245 PM CDT. Other locations impacted by this storm include Parsons Tri City Airport, Elk City Lake, Big Hill Lake, Sycamore, Dennis and Elk City State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may produce ponding of water on roadways. Listen for later statements or possible flood warnings...should the risk for minor low-land flooding become more imminent. && LAT...LON 3721 9587 3738 9589 3738 9541 3718 9541 TIME...MOT...LOC 1721Z 277DEG 35KT 3732 9575 HAYES
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 9:38 AM CDT | Special Weather Statement | ICT | Saline | 37 min |
| Jul 30, 10:24 AM CDT | Special Weather Statement | ICT | Chautauqua | 36 min |
| Jul 30, 10:28 AM CDT | Special Weather Statement | ICT | Barton, McPherson, Rice | 32 min |
| Jul 30, 11:01 AM CDT | Special Weather Statement | ICT | Montgomery | 29 min |
| Jul 30, 11:10 AM CDT | Special Weather Statement | ICT | McPherson, Marion, Rice | 50 min |
| Jul 30, 11:40 AM CDT | Special Weather Statement | ICT | Harvey, Marion, Reno | 50 min |
| Jul 30, 12:07 PM CDT | Special Weather Statement | ICT | Harvey, Kingman, Reno, Sedgwick | 23 min |
| Jul 30, 12:24 PM CDT | Special Weather Statement | ICT | Butler, Kingman, Sedgwick | 51 min |
| Jul 30, 1:03 PM CDT | Special Weather Statement | ICT | Harper, Sumner | 27 min |
| Jul 30, 1:12 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 33 min |
| Jul 30, 1:31 PM CDT | Tornado Warning | ICT | Sumner | 29 min |
| Jul 30, 1:43 PM CDT | Tornado Warning | ICT | Cowley | 47 min |
| Jul 30, 2:07 PM CDT | Tornado Warning | ICT | Cowley | 23 min |
| Jul 30, 2:26 PM CDT | Special Weather Statement | ICT | Chautauqua, Montgomery | 34 min |
| Jul 30, 3:13 PM CDT | Special Weather Statement | ICT | Montgomery | 32 min |
| Jul 30, 3:40 PM CDT | Special Weather Statement | ICT | Russell | 35 min |
| Jul 30, 3:54 PM CDT | Areal Flood Warning | ICT | Kingman | 16 hr |
| Jul 30, 4:48 PM CDT | Special Weather Statement | ICT | Barton | 42 min |
| Jul 30, 5:03 PM CDT | Special Weather Statement | ICT | Lincoln | 57 min |
| Jul 30, 5:30 PM CDT | Special Weather Statement | ICT | Barton | 60 min |
| Jul 30, 5:41 PM CDT | Special Weather Statement | ICT | Ellsworth, Saline | 64 min |
| Jul 30, 6:08 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 38 min |
| Jul 30, 6:12 PM CDT | Special Weather Statement | ICT | Reno | 63 min |
| Jul 30, 6:45 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 33 min |
| Jul 30, 6:57 PM CDT | Special Weather Statement | ICT | Reno | 63 min |
Nearby
Special Weather Statements in Kansas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.